It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-10-2008, 08:21 AM   #1
Veteran
(female)
 
Join Date: Mar 2003
Location: Cleveland, MS USA
Posts: 365
bettyst HB User
need answers PLEASE

Does anyone know if can taking too much seizure medicine make one have more seizures????

Tripp can't get control of his seizures. He has them daily. They are complex partials....this is what he does. He will smack his lips,flop his hands,pull on his clothes and repeat over and over "I;m ok...leave me alone" They last about 30 seconds or less. IF he is asleep he has them and they wake him up but once he is in the deep sleep he doesn't have them.

ALSO, if he is standing he will fall. He fell again this morning and cut his nose and his eye....bleed awful.

Let me tell you all he is on.... Depokate 750mg 3 times a day, Zonegran 200mg morning and 200 mg night.....also colonazepam 0.5 mg morning and night. He is falling a lot more.....BUT no grandmal seizures and he was having those every 2 weeks.....neuro is off today so can't call her...HELP
__________________
Betty mom to Tripp

 
Sponsors Lightbulb
   
Old 10-10-2008, 07:12 PM   #2
Senior Veteran
(female)
 
Join Date: May 2006
Posts: 733
SentenceDoing HB User
Re: need answers PLEASE

Yes, too-high doses of seizure meds could cause more seizures. His levels might be above the normal range, or maybe still within, but it is above the level he can handle.

 
Sponsors Lightbulb
   
Old 10-11-2008, 04:51 AM   #3
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: St Cloud, MN
Posts: 1,236
Travis from MN HB UserTravis from MN HB UserTravis from MN HB User
Re: need answers PLEASE

Has the Z caused weight loss during the time he has been on it (do you know)? That was my problem with Zonegran. It caused me to lose nearly 1/4 of my weight in a very short time (6-8 weeks), making me toxic on Dilantin.

I have since expanded the belt line being on Topa (from a 34 to a 38) and have been able to add pounds. Something that I had trouble maintaining when I first started on Topa. The two medications are related (Z and Topa).

That would be my first point to check, changes in weight. Depa likes to add weight, Z likes to take it away. Make sure if weight has not changed the levels are then within the usual range.

Check past level results for comparative (try to find the "average" result). I use my history for that all the time; drove my replacement doc mad having my lab numbers in my head.

--Travis

 
Old 10-11-2008, 02:57 PM   #4
Senior Veteran
(female)
 
Join Date: Feb 2002
Location: England
Posts: 2,991
niecsey HB Userniecsey HB User
Re: need answers PLEASE

Hi just want to add if this is 'new' l would take him to get seen to straight away!! Has he had his blood tested lately for med levels? It could also be that hes outgrown his med dose and needs an increase. Good luck hoep you get sorted asp l know how worrying it is been a mam with a child with epilepsy x

 
Old 10-12-2008, 01:36 AM   #5
Member
(female)
 
Join Date: Oct 2008
Location: WHITEFISH, MONTANA
Posts: 61
n8tivecenter HB User
Re: need answers PLEASE

YES. TOO MUCH medicine can overload the chemicals in the brain. They get confused.
I have had Grand Mal seizures for going on 13 years now, and I have never been on that much medication daily.
I was once told by a Neurologist that that MAX for a human is 1200MG.
I hope that you find your answers.

 
Old 10-12-2008, 01:26 PM   #6
Veteran
(female)
 
Join Date: Mar 2003
Location: Cleveland, MS USA
Posts: 365
bettyst HB User
Re: need answers PLEASE

Thanks to all of you that answered this...and those read it too....but didn't know the answers.
I will take him again to have blood test done to see if they are to high. I am thinking maybe the depakote is to high.

ALL of you here are just so super nice!!!!
__________________
Betty mom to Tripp

 
Old 10-12-2008, 04:19 PM   #7
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: St Cloud, MN
Posts: 1,236
Travis from MN HB UserTravis from MN HB UserTravis from MN HB User
Re: need answers PLEASE

Betty, Remember, when on Poly, the Depakote needs to be increased into the two thousand range usually (1000-3000 on poly it says for a quick and dirty reference). Other meds cause Depa (usually) to drop, so we (the patient) need to have our levels bumped up.

Not being on Depa and Z at the same time I can't help there. My main worry is the weight issue the two drugs cause. They are opposing directions (oil and water at the same time).

Zonegran is within the range for dose. 400/day is the run of the mill dose. Thats what they wanted to bring me up to for starting, titrating up at 100mg/week. I never reached it due to the problem of weight loss.

Good luck on resolving it start of this week.

--Travis

Last edited by Travis from MN; 10-12-2008 at 04:20 PM. Reason: spelling

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Need answers, please help. Thatonechick589 Women's Health 3 12-11-2008 01:20 PM
Failed Talus OCD Drilling - Need OATS kimberp Foot & Ankle Problems 53 11-02-2008 11:55 AM
Appt. with Neuro on Friday! Nervous and anxious, scared of more surgery,need support skych Spinal Cord Disorders 15 05-23-2008 07:19 AM
Please I Need Answers....anyone? mirandarose Thyroid Disorders 8 10-04-2006 03:16 PM
Update from Mrs.CancerDad~Need advice pls!JD are you there?? CancerDad Cancer: Colon 10 10-14-2005 08:22 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:51 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!